According to doctor, 'abnormal reaction' the baby exhibited after the administration gave the sedative happens in 'one out of 25,000 cases'.
New Delhi: A four-month-old boy is battling for life at a city hospital after he showed breathing complications when he was injected with a drug post a cleft-lip surgery, doctors said on Friday.
A senior plastic surgeon at the Jaipur Golden Hospital in Rohini, said, the baby was "perfectly healthy" and the "abnormal reaction" he exhibited after the administration of the sedative happens in "one out of 25,000 cases".
According to Manish Kumar, uncle of the baby, "The child had cleft lip and was brought to the hospital on January 16 and the corrective surgery was performed the next day."
"But, after the surgery, the baby was injected with some drug by doctors after which his vitals fell. He had to be revived and was later put on ventilator."
Kumar said, the baby is presently in the ICU and under observation, adding, the family is poor and belongs to a village in Sonepat in Haryana.
When asked about the case, the surgeon claimed, "The boy was administered a sedative after the surgery and he showed abnormal reactions, like breathing complications, which is a very rare case in any humans, one out of 25,000 cases."
"His heart is functioning and oxygen supply is coming but the brain is showing some problems. We are trying our best to save the child." he said.
The hospital conducts about 1,000 cleft lip surgeries a year. This is a very rare case, and extremely unfortunate, the surgeon added.